Hail, Ward
- When
- June 12, 6:05 PM CST to 6:10 PM CST
- Where
- Ward County, Monahans
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 31.580, -102.900
A flat upper ridge was over the Southern Plains with a stationary cold front across the Permian Basin and Southeast New Mexico. An unstable air mass was across the region with very moist air and hot temperatures.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
A flat upper ridge was over the Southern Plains with a stationary cold front across the Permian Basin and Southeast New Mexico. An unstable air mass was across the region with very moist air and hot temperatures. Outflow boundaries which provided a focus for thunderstorm development were present across the Permian Basin, Trans Pecos, and Southeast New Mexico from convection to the north.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 12, 5:30 PM CST, 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 630 PM CDT TUE JUN 12 2012 .DISCUSSION... && .AVIATION... HAVE THUNDERSTORMS DEVELOPING ACROSS TRANS PECOS AND SOUTHEAST NEW MEXICO... THESE MAY DRIFT INTO PERMIAN BASIN OVER THE NEXT FEW HOURS. ERRATIC AND GUSTY WIND NEAR STORMS. OTHERWISE VFR WITH PREVAILING EAST TO SOUTHEAST WIND. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 145 PM CDT TUE JUN 12 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-131845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 145 PM CDT TUE JUN 12 2012 /1245 PM MDT TUE JUN 12 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS...SOME SEVERE...ARE EXPECTED ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO THIS AFTERNOON THROUGH TONIGHT. STORMS ARE MOST FAVORED ALONG AND NORTH OF I-20. GOLFBALL SIZED OR LARGER HAIL...WINDS OF 60 MPH OR GREATER...LOCALLY HEAVY RAIN AND AN ISOLATED TORNADO TO TWO WILL BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ISOLATED TO SCATTERED STORMS WILL REMAIN POSSIBLE THROUGH MOST OF THE WEEK. A FEW SEVERE STORMS WILL BE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY CONCERNS. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 521 PM CDT TUE JUN 12 2012 TXZ058-075-122245- PECOS-REEVES COUNTY AND UPPER TRANS PECOS- 521 PM CDT TUE JUN 12 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING EAST CENTRAL REEVES AND NORTHWESTERN PECOS COUNTIES UNTIL 545 PM CDT... A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 8 MILES SOUTHWEST OF COYANOSA AT 521 PM CDT...MOVING EAST AT 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 544 PM CDT TUE JUN 12 2012 TXZ058-075-122330- PECOS-REEVES COUNTY AND UPPER TRANS PECOS- 544 PM CDT TUE JUN 12 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING EAST CENTRAL REEVES AND NORTH CENTRAL PECOS COUNTIES UNTIL 630 PM CDT... A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED OVER NORTHWESTERN PECOS COUNTY AT 544 PM CDT...MOVING EAST AT 5 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 555 PM CDT TUE JUN 12 2012 TXZ057-058-074-080-122345- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- REEVES COUNTY AND UPPER TRANS PECOS-MARFA PLATEAU- 555 PM CDT TUE JUN 12 2012 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING EAST CENTRAL CULBERSON...NORTH CENTRAL JEFF DAVIS AND WEST CENTRAL REEVES COUNTIES UNTIL 645 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTH OF BORACHO AT 555 PM CDT...MOVING EAST AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 628 PM CDT TUE JUN 12 2012 NMZ029-033-130030- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- 528 PM MDT TUE JUN 12 2012 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING CENTRAL LEA COUNTY UNTIL 630 PM MDT... A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF LOVINGTON AT 528 PM MDT...MOVING EAST AT 25 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. IF SEVERE WEATHER IS OBSERVED...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT TUESDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 640 PM CDT TUE JUN 12 2012 NMZ033-130045- CENTRAL LEA COUNTY- 540 PM MDT TUE JUN 12 2012 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING WEST CENTRAL LEA COUNTY UNTIL 645 PM MDT... A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTH OF MALJAMAR AT 540 PM MDT...MOVING NORTH AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. IF SEVERE WEATHER IS OBSERVED...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT TUESDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. &&
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
704 PM CDT TUE JUN 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL LOVINGTON 32.95N 103.35W
06/12/2012 M1.75 INCH LEA NM TRAINED SPOTTER
&&
JDThe Midland/Odessa radar (KMAF), 78 km away, was scanning. The volume nearest the first event began at 00:04 UTC.
6 thunderstorm wind, 1 hail, 1 tornado, 1 flash flood. Local standard time, as filed.
A thunderstorm moved over Andrews County and produced a 70 mph wind gust five miles south southwest of Frankel City. These winds blew a telephone pole down on a car. The cost for the damage is a rough estimate.
A severe thunderstorm moved across Andrews County and produced a tornado about an eighth of a mile east of Frankle City, TX. A National Weather Service employee spotted the damage at about 9:30 PM CDT. The damage consisted of one power pole bent at a 60 degree angle to the south of FM1967 with power lines about ten feet above the road. A power pole to the north of the first one was snapped, and another power pole was bent slightly. Based on radar data, the circulation was over the affected area around 8:58 PM CDT, and the tornado was rated an EF-1 based on the damage reported. Since no other damage was reported, the path length and time were an estimate.
A thunderstorm moved over Andrews County and produced a 70 mph wind gust that knocked down telephone poles 0.25 miles east of Frankel City. The cost of the damage is an estimate.
A thunderstorm moved over Ector County and produced a 62 mph wind gust two miles east northeast of Goldsmith. A power pole broke due to this wind.
A thunderstorm moved over Ector County and produced a severe wind gust of about 65 mph six miles north northwest of Odessa. Due to the strong wind, a five inch tree branch snapped and a gate was forced off of its hinges. The cost of the damage is a very rough estimate.
A thunderstorm moved over Ector County and produced a wind gust estimated at 65 mph six miles north northwest of Odessa. As a result of the wind, 40 to 60 foot trees with three foot wide trunks were uprooted. The cost of damage is a very rough estimate.
A thunderstorm moved over Ector County and produced an estimated 70 mph wind gust five miles southeast of North Cowden. Due to the wind, a carport was lifted from the ground and landed on the roof of a house. The house was damaged by the car port. The cost of damage is an estimate.
A thunderstorm moved over Odessa and produced heavy rain. Dixie Street in Odessa was flooded as a result of this heavy rain. The cost of damage is estimated to be zero since no damage was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2012Every state in 2012This day in weather historyThe tornado archive for Texas, 2012Warnings in Texas, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 384421, 380664, 393570, 380847, 380851, 385057, 385058, 385063, 384746.